Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 8, NWS Birmingham, AL

March 25, 2010Shelby County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 25, 2010, 7:01 PM CDT for Shelby County, Alabama. It was in force for 18 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2010, 7:01 PM CDT (00:01 UTC)
Expired
Mar 25, 2010, 7:19 PM CDT
In force
18 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Shelby County, AL

The radar

The Birmingham radar (KBMX), 11 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 7:02 PM CDTTORNADO 1N Alabaster, ALEF-1 TORNADO. PATH LENGTH 2.75 MILES. WIDTH 100 YARDS. INITIAL TOUCHDOWN ON FOX VALLEY ROAD. LAST DAMAGE IN GREENFIELD SUBDIVISION OF ALABASTER. SEVERAL HOMES WITH MINOR TO SUBSTANTIAL ROOF DAMAGE. NUMEROUS TREES SNAPPED OR UPROOTED.
Mar 25, 7:05 PM CDTTORNADON Alabaster, ALTREES AND POWER LINES DOWN AND ROOF DAMAGED ON HOUSE IN STONEY MEADOWS SUBDIVISION NEAR CR 44 AND CR 17...IN THE FOX VALLEY AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 1:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WFUS54 KBMX 260001
TORBMX
ALC117-260030-
/O.NEW.KBMX.TO.W.0008.100326T0001Z-100326T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT THU MAR 25 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...HELENA...
  CHELSEA...ALABASTER...

* UNTIL 730 PM CDT

* AT 658 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MAYLENE...MOVING
  EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  PELHAM AND VERIZON MUSIC CENTER AT OAK MOUNTAIN BY 710 PM CDT...
  7 MILES SOUTH OF INDIAN SPRINGS VILLAGE BY 715 PM CDT...
  6 MILES SOUTH OF OAK MOUNTAIN STATE PARK BY 720 PM CDT...
  CHELSEA BY 725 PM CDT...
  WESTOVER AND 8 MILES NORTHWEST OF WILSONVILLE BY 730 PM CDT...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 234 THROUGH 247

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR CENTRAL ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3325 8644 3324 8646 3321 8647 3312 8694
      3325 8698 3327 8697 3329 8693 3330 8693
      3332 8691 3343 8649
TIME...MOT...LOC 0001Z 255DEG 29KT 3323 8686

$$
3 follow-up statements
837 
WWUS54 KBMX 260007
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CDT THU MAR 25 2010

ALC117-260030-
/O.CON.KBMX.TO.W.0008.000000T0000Z-100326T0030Z/
SHELBY AL-
707 PM CDT THU MAR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
SHELBY COUNTY...

AT 702 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR SILURIA...OR NEAR
ALABASTER...MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF INDIAN SPRINGS VILLAGE BY 715 PM CDT...
  OAK MOUNTAIN STATE PARK BY 720 PM CDT...
  CHELSEA BY 725 PM CDT...
  WESTOVER...8 MILES NORTHWEST OF GASTON STEAM PLANT AND 8 MILES
  NORTHWEST OF WILSONVILLE BY 730 PM CDT...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 234 THROUGH 247

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR CENTRAL ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3325 8645 3324 8646 3322 8647 3314 8688
      3330 8693 3333 8688 3343 8651 3342 8650
TIME...MOT...LOC 0007Z 255DEG 29KT 3325 8681

$$

12/SIRMON
580 
WWUS54 KBMX 260015
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT THU MAR 25 2010

ALC117-260030-
/O.CON.KBMX.TO.W.0008.000000T0000Z-100326T0030Z/
SHELBY AL-
715 PM CDT THU MAR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
SHELBY COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR ALABASTER...MOVING EAST AT 35
MPH.

THE TORNADO WILL BE NEAR...
  OAK MOUNTAIN STATE PARK BY 720 PM CDT...
  CHELSEA...6 MILES SOUTHWEST OF WESTOVER...6 MILES SOUTH OF HIGHLAND
  LAKES AND 9 MILES NORTHWEST OF GASTON STEAM PLANT BY 730 PM CDT...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 234 THROUGH 247

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR CENTRAL ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3325 8645 3324 8646 3322 8647 3314 8688
      3330 8693 3333 8688 3343 8651 3342 8650
TIME...MOT...LOC 0015Z 255DEG 29KT 3327 8676

$$

12/SIRMON
535 
WWUS54 KBMX 260019
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT THU MAR 25 2010

ALC117-260029-
/O.CAN.KBMX.TO.W.0008.000000T0000Z-100326T0030Z/
SHELBY AL-
719 PM CDT THU MAR 25 2010

...THE TORNADO WARNING FOR CENTRAL SHELBY COUNTY IS CANCELLED...

THE STORM HAS WEAKENED.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3325 8645 3324 8646 3322 8647 3314 8688
      3330 8693 3333 8688 3343 8651 3342 8650
TIME...MOT...LOC 0019Z 255DEG 29KT 3326 8666

$$

12/SIRMON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:37 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 25, 3:37 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT THU MAR 25 2010

.DISCUSSION...

A FEW SHOWERS LEFT OVER FROM THE ACTIVITY THIS MORNING ARE FINALLY
EXITING INTO GEORGIA. MEANWHILE...ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE NOW DEVELOPING ACROSS ARKANSAS AND NORTHERN
MISSISSIPPI...JUST AHEAD OF THE ACTUAL COLD FRONT. THIS ACTIVITY IS
EXPECTED TO INCREASE IN INTENSITY AND COVERAGE THROUGH THE AFTERNOON
AS IT MOVES ACROSS NORTH AND CENTRAL ALABAMA. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR OUR NORTHWESTERN COUNTIES AND IS IN
EFFECT UNTIL 7 PM THIS EVENING.

THE CLEARING LINE THAT WAS PREVIOUSLY ACROSS EASTERN MISSISSIPPI HAS
BEGUN TO FILL IN AS CUMULUS ARE NOW DEVELOPING...BUT TEMPERATURES
ARE STILL RISING SLOWLY ACROSS EASTERN ALABAMA...BUT THERE ARE ONLY
A FEW HOURS OF PEAK HEATING LEFT TO GO. THEREFORE...SURFACE
INSTABILITIES WILL STILL BE SOMEWHAT OF A LIMITING FACTOR. DEW
POINTS HAVE CLIMBED INTO THE MID AND UPPER 50S ACROSS THE SOUTH AND
EAST AND COULD REACH NEAR 60 DEGREES IN SOME AREAS. DAMAGING WINDS
AND LARGE HAIL CONTINUE TO BE THE MAIN THREATS AS DRIER AND COOLER
AIR ALOFT MOVES INTO THE AREA.

THE SEVERE THREAT WILL DIMINISH THROUGH THE LATE EVENING HOURS AS
THE ACTIVITY PUSHES FARTHER EASTWARD. MODELS CONTINUE TO SHOW THE
COLD FRONT EXITING THE FORECAST AREA BY MIDNIGHT TONIGHT. WRAP
AROUND MOISTURE ON THE BACKSIDE OF THE LOW COULD PRODUCE A FEW LIGHT
SHOWERS ACROSS THE NORTHERN COUNTIES OVERNIGHT.

A BRIEF REPRIEVE FROM THE RAIN WILL COME ON FRIDAY AND SATURDAY.
SKIES WILL CLEAR AND TEMPERATURES WILL BE NEAR OR JUST BELOW
NORMAL...WITH HIGHS IN THE 60S TO LOWER 70S.

DID NOT SPEND MUCH TIME ON THE LONG TERM GRIDS...PAST DAY 3...DUE TO
ONGOING SEVERE WEATHER THREAT ASSOCIATED WITH THE SYSTEM CURRENTLY
MOVING ACROSS THE REGION. SO ON A BRIEF NOTE...THE NEXT SYSTEM IS
STILL SET TO IMPACT THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY.
THERE REMAINS A THREAT OF SOME STRONG STORMS WITH THIS SYSTEM DURING
THE DAY ON SUNDAY. HIGH PRESSURE RETURNS TO THE AREA ON MONDAY AND
PERSISTS THROUGH AT LEAST MID WEEK. HIGH TEMPS WILL GENERALLY BE IN
THE 60S AND 70S...WITH LOWS IN THE 40S.

19

&&

.AVIATION...18Z TAF DISCUSSION.

FIRST ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS PUSHING
THROUGH EAST CENTRAL ALABAMA THIS AFTERNOON. THIS ACTIVITY IS AHEAD OF AN
APPROACHING COLD FRONT CURRENTLY MOVING INTO WEST CENTRAL
MISSISSIPPI. IN BETWEEN THESE TWO FEATURES IS A NICE CLEARING ZONE
THAT SHOULD AFFECT ALL SITES LATER IN THE AFTERNOON WITH SCT
CONDITIONS. AS THE FRONT APPROACHES LATE AFTERNOON...ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NORTH TO
SOUTH LINE BY 21Z NEAR TCL AND 23Z AT MGM AND ANB. INCLUDED VC
WORDING AS WIDESPREAD COVERAGE IS NOT EXPECTED CURRENTLY. WINDS
WILL SHIFT TO THE WEST OR NORTHWEST BEHIND THE LINE WITH SOME MVFR
CEILINGS REDEVELOPING EARLY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     46  61  39  69  51 /  60   0   0   0  60
ANNISTON    45  62  37  70  52 /  60   0   0   0  50
BIRMINGHAM  44  62  39  70  53 /  40   0   0   0  60
TUSCALOOSA  45  64  38  73  53 /  20   0   0   0  60
CALERA      43  63  39  71  51 /  40   0   0   0  60
AUBURN      45  64  38  70  52 /  60   0   0   0  50
MONTGOMERY  46  65  42  72  52 /  50   0   0   0  50
TROY        47  65  40  72  54 /  50   0   0   0  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/88
Hazardous weather outlook, Mar 25, 6:45 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT THU MAR 25 2010

ALZ011>015-017>050-261800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
645 PM CDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 9
PM...AS A STRONG COLD FRONT PUSHES THROUGH EAST CENTRAL ALABAMA.
MUCH OF THE SEVERE WEATHER IS NORTH OF THE AREA...HOWEVER...A FEW
CELLS MAY STILL DEVELOP THROUGH 9 PM. THE AREA OF CONCERN WILL BE
GENERALLY BE EAST OF INTERSTATE 65 AND NORTH OF I-20. THE TIME FRAME
FOR ANY ADDITIONAL CONVECTION IS GETTING SMALLER...WITH AN OVERALL
WEAKENING TREND EXPECTED. THE MAIN THREATS WILL BE STRONG DAMAGING
WINDS...HAIL...AND EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT.

STRONG THUNDERSTORMS ARE ALSO POSSIBLE JUST SOUTH OF INTERSTATE 20
THROUGH 9 PM AS WELL. THIS AREA HAS NOT HAD NEAR ENOUGH TIME TO
DESTABILIZE FOR A WIDESPREAD SEVERE THREAT. THE MAIN THREAT WILL BE
WIND GUSTS TO 45 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER STORM SYSTEM WILL BRING THE POSSIBILITY OF STRONG
THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
IF SEVERE THUNDERSTORMS DEVELOPS THIS AFTERNOON.

In the hours before

Special weather statement, Mar 25, 4:22 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT THU MAR 25 2010

ALZ011-252145-
MARION-
422 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 445 PM CDT...

AT 417 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR TREMONT...OR 6 MILES SOUTHEAST OF FULTON...MOVING
NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SHOTSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Special weather statement, Mar 25, 4:48 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT THU MAR 25 2010

ALZ011-252215-
MARION-
448 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 515 PM CDT...

AT 445 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HAMILTON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PEA RIDGE.
  PEARCES MILL.
  BRINN.
  TESSNER.
  BEAR CREEK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Special weather statement, Mar 25, 5:08 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT THU MAR 25 2010

ALZ024-252300-
JEFFERSON-
508 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 600 PM CDT...

AT 506 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR SYLVAN SPRINGS...OR NEAR HUEYTOWN...MOVING EAST AT
25 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DOLOMITE.
  MIDFIELD.
  MINOR.
  VILLAGE CREEK AVENUE W.
  LEGION FIELD.
  B.J.C.C..

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Local storm report, Mar 25, 5:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             HAMILTON                34.14N 87.98W
03/25/2010  E0.25 INCH       MARION             AL   PUBLIC

&&

16
Special weather statement, Mar 25, 5:28 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT THU MAR 25 2010

ALZ014-252315-
WINSTON-
528 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 615 PM CDT...

AT 524 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ASHRIDGE...OR 9 MILES EAST OF HALEYVILLE...MOVING
EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROCK CREEK.
  MORELAND.
  BRUSHY LAKE.
  INMANFIELD.
  UPSHAW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:55 PM CDTTornado WarningBMXChilton, Coosa35 min
Mar 25, 8:28 PM CDTTornado WarningBMXCoosa11 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.